Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On approximation in the Bers spaces


Author: Charles K. Chui
Journal: Proc. Amer. Math. Soc. 40 (1973), 438-442
MSC: Primary 30A82
DOI: https://doi.org/10.1090/S0002-9939-1973-0340608-9
MathSciNet review: 0340608
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a Jordan domain in the complex plane with rectifiable boundary $ C$. Let $ {A_q}(D)$ denote the Bers space with norm $ \vert\vert\;\vert{\vert _q}$. We prove that if $ f \in {A_q}(D),2 < q < \infty $, then there exist functions $ {s_n}(z) = \Sigma _{k = 1}^n1/(z - {z_{n,k}}),\;{z_{n,k}} \in C{\text{ for }}k = 1, \cdots ,n$, such that $ \vert\vert{s_n} - f\vert{\vert _q} \to 0$. This result does not hold for $ 1 < q \leqq 2$ even when $ D$ is a disc.


References [Enhancements On Off] (What's this?)

  • [1] L. Bers, An approximation theorem, J. Analyse Math. 14 (1965), 1-4. MR 31 #2545. MR 0178287 (31:2545)
  • [2] -, A nonstandard integral equation with applications to quasiconformal mappings, Acta Math. 116 (1966), 113-134. MR 33 #273. MR 0192046 (33:273)
  • [3] C. K. Chui, Bounded approximation by polynomials whose zeros lie on a circle, Trans. Amer. Math. Soc. 138 (1969), 171-182. MR 38 #6076. MR 0237795 (38:6076)
  • [4] E. Hille, Analytic function theory. Vol. II, Introduction to Higher Math., Ginn, Boston, Mass., 1962. MR 34 #1490. MR 0201608 (34:1490)
  • [5] M. I. Knopp, A corona theorem for automorphic forms and related results, Amer. J. Math. 91 (1969), 599-618. MR 40 #4450. MR 0251219 (40:4450)
  • [6] J. Korevaar, Asymptotically neutral distributions of electrons and polynomial approximation. Ann. of Math. (2) 80 (1964), 403-410. MR 29 #6031. MR 0168775 (29:6031)
  • [7] -, Limits of polynomials whose zeros lie in a given set, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R.I., 1968, pp. 261-272. MR 38 #2282. MR 0233961 (38:2282)
  • [8] G. R. Mac Lane, Polynomials with zeros on a rectifiable Jordan curve, Duke Math. J. 16 (1949), 461-477. MR 11, 20. MR 0030594 (11:20e)
  • [9] T. A. Metzger, On polynomial approximation in $ {A_q}(D)$, Proc. Amer. Math. Soc. 37 (1973), 468-470. MR 0310260 (46:9361)
  • [10] T. A. Metzger and M. Sheingorn, Polynomial approximations in the Bers spaces (to appear).
  • [11] D. J. Newman, A lower bound for an area integral, Amer. Math. Monthly 79 (1972), 1015-1016. MR 0320284 (47:8823)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A82

Retrieve articles in all journals with MSC: 30A82


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0340608-9
Keywords: Bers spaces, approximation, Jordan domain, gravitational field, unit masses
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society